Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Mixing wellbutrin/help! Cateb

Posted by Leighwit on May 21, 2001, at 12:26:50

In reply to Re: Mixing wellbutrin/help!, posted by Cateb on May 20, 2001, at 2:01:41

Cate,

Wow. Very interesting stuff...

BTW, I wasn't the one who posted about metabolites, but I did read the post you were referring to. I'm not sure what a metabolite is, exactly.

Great to hear that you're doing so well one one drug. That's great!

Leighwit

> Leighwit,
>
> Great question I have been grappling with recently with Wellbutrin, Zoloft and Topamax. Here's my bottom line. If you've got this symptom (and I had the same one for 2 1/2 years before figuring out on my own that it was Wellbutrin), it won't go away; it's not like the nausea or dizziness you first get when you're adjusting to an AD. Beware. And lifting the dose defies common sense. That will only make it worse.
>
> I had thought it was the combo of Topamax and Wellbutrin that was causing my problems but your question makes me wonder whether it could also have been an interaction of Wellbutrin and Zoloft. Where did you learn about the metabolites? In either case, I had a similar experience on Wellbutrin and all my doctor did (two of them actually; I moved from CT to MA and they were like clones) was give me Xanax to deal with the anxiety and rage that I was experiencing. Yet I had never had those feelings when I was just on the Zoloft. And with Zoloft I perversely never cried; even when I should have, at least while it was working correctly...
>
> So why was I on Wellbutrin to begin with? Well, because I had terrible post-partum depressions after each of two children. The first led me to go on Zoloft, which I stayed on. The second led me to experience Zoloft poop-out, even though my doctors kept me on the drug throughout. So the solution was to add Wellbutrin. Then up and up it to 300 mg along with 3mg a day of Xanax. Then when the Xanax wasn't killing the rage/edge, they went to mood stabilizers: first Depakote then Topamax. Depakote gave me more typical side effects but somehow Topamax further combined with the Wellbutrin I think to make me agitated to the point of true psychic pain and churning/suicidal thoughts for the first time in my life. It was only when I removed both drugs that I not only felt like I was among the living again, but all symptoms of bi-polar just evaporated. (I now have to wonder whether these drugs actually *brought on* the bi-polar illness, since I'd never had any problems before and they disappeared so magically)
>
> Now, I'm just on Zoloft...no Wellbutrin, no Topamax, no Xanax...it's great. and a miracle. Zoloft isn't in poop-out mode any more because of course I'm well beyond post-partum depression. I do get serious migraines, which I have also sought treatment for with these meds, but nothing is worth what I just went through. I can truly say that psychic pain is worse than physical pain now that I have experienced it.
>
> Let me know how you fare. Cate.
>
> A couple of things...
> >
> > I added WB to Serzone some time back to return some vitality I felt was missing with just Serzone. The initial effects were good, energizing, etc., but I eventually became aggressive, frustrated, and couldn't concentrate. Come to find out, a metabolite of Serzone that can cause anger is aggrevated by WB.
> >
> > I'm curious to see how you fare on this
> >
> > Also, more recently, I tried taking WB 75x2 per day so I can go down on my Celexa dose (50 mg). It made me cry a lot and feel hopeless (the same reaction I had years ago when I added it to Prozac!!)
> >
> > I told my doctor about the reaction and she took the easy way out:
> >
> > "It's your worsening depression and not anything to do with WB...increase you Celexa"
> >
> > But I see a pattern, due to my past experience with WB and Prozac.
> >
> > Can anyone relate to this SSRI/WB phenomenon? does it going away after several days? I don't want to make myself feel any worse than I have to.
> >
> > Thanks


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Leighwit thread:62367
URL: http://www.dr-bob.org/babble/20010515/msgs/63819.html